Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

When should Citalopram be taken in a day?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2009
Answered : 1714 Questions
Question
When is the best time of day to take 20 mg of citalopram? when I first take it I feel really weird but after a few hours I feel great
Posted Sat, 16 Aug 2014 in General Health
 
 
Answered by Dr. Vishal Garala 1 hour later
Brief Answer:
hi dear citalopram is SSRI

Detailed Answer:
Hi dear
I admire you for positive outlook
Very glad to see you.

Citalopram is SSRI means selective seretonin receptor inhibitor

And it is now widely prescribed medicines for depression and anxiety


Because of it contains chemical and acts on serotonin receptors , when you take it 1st time you feel weird and some unusual feeling is there

Its due you take exogenous chemical and its effect on body


But gradually it becomes normalize

So it is first dose effect


Best time of this drug is in morning or afternoon

But most important is should be taken after meal

So you can take when you like

I prefer in afternoon after meal in my patients

M always here to help you

Please feel free.
Thank you

Take care
Above answer was peer-reviewed by
 
Follow-up: When should Citalopram be taken in a day? 40 minutes later
How long does it take to normalize? I took 10 mg for 2 yrs and started 20 about a month ago and still feel strange. kind of out of it. I'm afraid to drive.
 
 
Answered by Dr. Vishal Garala 5 hours later
Brief Answer:
usually it takes 10 to 14 days.

Detailed Answer:
Hello

GGood to see you.


If you have taken it for 2 years than it almost normalized.


The strange feeling that have you told may be a part of your illness.

Afraid of driving is also part of illness.

I want to know what was the diagnosis ??

Because it is necessary to differentiate between symptoms of illnesses and drug side effect

In my practice we keep changing in dose and drug till full improvement.

If you took it since 2 years than how much improvement do you feel ??

If not significant than it is necessary to change a drug or add some other drug.


So please consult your psychiatrist.
m always here to help you.


If still you have query than ask in detail about your ilness and how it started

Thank you
Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor